Robino1 wrote:I have a new side effect and the oncologist says it's not from oxi. When I bend my head down, it feels like an electrical impulse shoots across the tops of both feet. It only happens when I bend it down.
While this is not a side effect I personally had from Oxaliplatin, I have read that one from several other members on here so you are not alone and your oncologist is incorrect to say it’s not from the chemo. That always annoyed me when you would go to them with a side effect and they try and tell you it’s not from the chemo when you come on here and you hear multiple other people with same issue(s). Don’t get me wrong, I am not saying I would dismiss the medical profession, but unless they have walked in our shoes (literally!) they have no way of fully understanding how our lives are impacted by these harsh treatments.
I am identical to Susie in that my neuropathy didn’t kick in until a month after I finished my 8th/final round, but I did FOLFOX. So I didn’t fully comprehend what freight train was heading my way. 18 months later and my neuropathy is just as Susie describes, annoying and constant but not catastrophic I can’t function and it’s all in my feet, the fingers just have a small tingling once in a while but nothing that affects my motor skills, etc. I am just a little sad to think my feet will never feel normal again, but I know in the scheme of things, could be worse, right? I think that’s the cancer patient’s/survivor’s motto.
It’s so conflicting because yes, we want the best chance to live, but we want to have quality of life as well and it’s easy to feel like a statistic when you go through cancer treatments. Will be interesting to see if you doing all of these tests comes up with anything conclusive? Seriously though, you are not alone on that one so look that up in the search tool to see what others who have dealt with it have said. Fingers crossed for you it goes away after you finish using Oxaliplatin.